Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 47, NWS Miami, FL

May 28, 2006Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 28, 2006, 3:13 PM EDT for Palm Beach County, Florida. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2006, 3:13 PM EDT (19:13 UTC)
Expired
May 28, 2006, 4:15 PM EDT
In force
62 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 121 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2006-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 514 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2006-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
514 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 281914
SVRMFL
FLC099-282015-
/O.NEW.KMFL.SV.W.0047.060528T1913Z-060528T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
313 PM EDT SUN MAY 28 2006

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 415 PM EDT

* AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LION    
  COUNTRY SAFARI...MOVING SOUTH AT 5 TO 10 MPH.

* THE STORM WILL AFFECT...
  LION COUNTRY SAFARI BY 340 PM EDT.
  WELLINGTON BY 400 PM EDT.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2682 8028 2683 8050 2652 8058 2650 8021

$$

BAXTER
2 follow-up statements
502 
WWUS52 KMFL 281950
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
347 PM EDT SUN MAY 28 2006

FLC099-282015-
/O.CON.KMFL.SV.W.0047.000000T0000Z-060528T2015Z/
PALM BEACH FL-
347 PM EDT SUN MAY 28 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CENTRAL PALM BEACH COUNTY...

AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF WELLINGTON
TO 19 MILES NORTHWEST OF LION COUNTRY SAFARI MOVING SOUTH AT 5 TO 10 MPH.
SOME LOCATIONS THAT COULD BE AFFECTED BY THESE SEVERE STORMS ARE US 441
AND US 98 IN CENTRAL PALM BEACH COUNTY.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SEVERE WEATHER.

LAT...LON 2682 8028 2683 8050 2652 8058 2650 8021

$$

BAXTER
854 
WWUS52 KMFL 282012
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
409 PM EDT SUN MAY 28 2006

FLC099-282019-
/O.EXP.KMFL.SV.W.0047.000000T0000Z-060528T2015Z/
PALM BEACH FL-
409 PM EDT SUN MAY 28 2006

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PALM BEACH COUNTY
HAS BEEN CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED
OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED FOR CENTRAL PALM BEACH COUNTY. 

THERE IS ALSO A URBAN FLOOD ADVISORY IN EFFECT FOR THIS SAME AREA 
UNTIL 530 PM EDT FOR RAINFALL AMOUNTS 2 TO 4 INCHES THAT OCCURRED
FROM THIS THUNDERSTORM.

LAT...LON 2682 8028 2683 8050 2652 8058 2650 8021

$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:33 PM EDT, 40 minutes earlier.

Area forecast discussion, May 28, 2:33 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
233 PM EDT SUN MAY 28 2006

.DISCUSSION...WEAK FRONT EXTENDS FROM LOW PRESSURE OVER THE WESTERN
ATLANTIC THROUGH NORTH FLORIDA...WITH HIGH PRESSURE OVER THE
NORTHEAST GULF OF MEXICO. THIS IS BRINGING NORTH FLOW DOWN THE
PENINSULA...RESULTING IN ADIABATIC DRYING AND WARMING OVER
INTERIOR SECTIONS OF SOUTH FLORIDA. MEANWHILE...WEAK EAST COAST
SEA BREEZE IS PUSHING INTO INTERIOR AREAS...FACING LIGHT OPPOSING FLOW
FROM THE NORTH IN THE LOWER LEVELS OF THE ATMOSPHERE. THE FEW EARLY
AFTERNOON SHOWERS ARE THUS BEING HELD TO THE EAST COAST
METROPOLITAN AREAS. EXPECT THIS ACTIVITY TO FLARE ON AND OFF
THROUGH THE EARLY EVENING THEN TAPER OFF. OVERNIGHT LOWS WILL BE
NEAR CLIMO NORMS.

FORECAST FOR THE NEXT COUPLE OF DAYS WILL DEPEND ON THE MOVEMENT
OF THE BOUNDARY THROUGH CENTRAL FLORIDA AND INTO SOUTH FLORIDA.
PRECIPTABLE WATER VALUES WILL REMAIN AROUND AN INCH AND A
HALF...SLIGHTLY ABOVE NORMAL. FACTORING IN MESOSCALE
INFLUENCES...CHANCE POPS LOOK GOOD FOR A COUPLE OF DAYS FAVORING
EAST COAST AREAS. TEMPERATURES WILL AGAIN REACH LOWER TO MID 90S
OVER INTERIOR AREAS EACH DAY...WITH UPPER 80S NEAR ALONG COASTAL
COMMUNITIES.

LOOKING AHEAD...THE FRONT/TROUGH WILL GRADUALLY WASH OUT...WITH RIDGING
BUILDING OVER SOUTH FLORIDA BY THE END OF THE WEEK. GFS SHOWS NEAR
CLIMO WARM TEMPS WITH CHANCE POPS. NO CHANGE TO FORECAST.

&&

.MARINE...LIGHT WINDS TO PERSIST DUE TO WEAK PRESSURE PATTERN. NO
HIGHLIGHTS.

&&

.FIRE WEATHER...RED FLAG CONDITIONS BEING MET OVER INTERIOR AREAS
DUE TO DRY NORTH WINDS AND HIGH TEMPS. GRADIENT FLOW WILL BE MORE
EASTERLY TOMORROW...BRINGING ENOUGH MOISTURE TO KEEP RHS FROM DIPPING
BELOW CRITERIA.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  73  89  74  86 /  15  35  15  30
FORT LAUDERDALE  74  88  75  86 /  15  40  25  30
MIAMI            75  90  75  88 /   5  45  25  30
NAPLES           75  88  72  89 /  10  15  15  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FOR HENDRY AND EASTERN COLLIER TIL 6 PM.
AM...NONE.
GM...NONE.
&&

99
Hazardous weather outlook, May 28, 9:47 AM EDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
947 AM EDT SUN MAY 28 2006

FLZ063-066>075-291000-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
947 AM EDT SUN MAY 28 2006

...A FEW STRONG STORMS INTERIOR AND EAST COAST AREAS TODAY...
...SCATTERED THUNDERSTORMS INTERIOR AND EAST COAST AREAS TODAY...
...ISOLATED THUNDERSTORMS WEST COAST AREAS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS SOUTH FLORIDA THIS AFTERNOON INTO THIS EVENING, EXCEPT
ISOLATED ALONG THE WEST COAST AREAS. SOME OF THE STORMS OVER THE
INTERIOR AND EAST COAST AREAS COULD BE STRONG PRODUCING FREQUENT
LIGHTNING STRIKES, SMALL HAIL, GUSTY WINDS TO 40 TO 50 MPH, AND
HEAVY RAINFALL.

HAIL: THE ATMOSPHERE ACROSS INTERIOR AND EAST COAST AREAS OF SOUTH
FLORIDA WILL REMAIN UNSTABLE TODAY ALLOWING FOR THE STORMS TO TAP
INTO THE DRIER AIR ALOFT. THIS WILL ALLOW FOR PEA TO DIME SIZE
HAIL TO DEVELOP IN THE STORMS, AND SOME LARGER HAIL IN THE
STRONGEST STORMS THIS AFTERNOON INTO THIS EVENING.

FLOODING: THE STEERING FLOW WILL BE LIGHT TODAY ACROSS SOUTH
FLORIDA ALLOWING FOR THE STORMS TO MOVE SLOWLY. THIS WILL
LEAD TO PONDING OF WATER ON THE ROADWAYS AND POORLY DRAINED
LOCATIONS IN THE HEAVIEST STORMS THIS AFTERNOON INTO EARLY THIS
EVENING.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FOR THE INTERIOR AND EAST COAST
AREAS OF SOUTH FLORIDA THIS AFTERNOON INTO THIS EVENING.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

BAXTER

In the hours before

Special weather statement, May 28, 2:57 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
257 PM EDT SUN MAY 28 2006

FLZ067-068-282000-
PALM BEACH EASTERN-PALM BEACH WESTERN-
257 PM EDT SUN MAY 28 2006

...STRONG LINE OF STORMS MOVING THROUGH CENTRAL PALM BEACH COUNTY...

AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WELLINGTON TO 6
MILES NORTHEAST OF CANAL POINT...MOVING SOUTH AT 5 TO 10 MPH. SOME
LOCATIONS THAT COULD BE AFFECTED BY THESE STORMS THROUGH 4 PM EDT
ARE WELLINGTON...HIGHWAY US 90...AND LION COUNTRY SAFARI.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. THESE STORMS CAN ALSO PRODUCE SMALL
HAIL...AND RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES PER HOUR. SEEK
SHELTER IN A SAFE BUILDING UNTIL THESE STORMS PASSED BY.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS IF THESE STORMS BECOME
ANY STRONGER.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 9:31 PM EDTSpecial Marine WarningMFL59 min
May 28, 1:59 PM EDTRed Flag WarningMFL4 hr
May 28, 4:29 PM EDTSevere Thunderstorm WarningMFLBroward61 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.